How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Jo Your Own Question
Dr. Jo
Dr. Jo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 2443
Experience:  DVM from Iowa State University in 1994; actively engaged in private regular and emergency practice since that time.
Type Your Dog Veterinary Question Here...
Dr. Jo is online now
A new question is answered every 9 seconds

My 3 1/2 month old Cavalier

Customer Question

My 3 1/2 month old Cavalier King Charles got a hold of Dulcolax and ate 4 1/2 pills. What can I give him.
Submitted: 6 months ago.
Category: Dog Veterinary
Customer: replied 6 months ago.
(Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. Jo replied 6 months ago.
Hello,I'm Dr. Jo and I'm a vet with 20 years of experience and I'm happy to discuss your concerns about your dog and the Dulcolax. I'm sorry this happened, but glad you're looking for the information you need.In order to help me help you better, can you please tell me:How long ago did this happen?How is Charlie Brown acting right now?Is Charlie Brown otherwise healthy and on no medications?Just type in your response and click REPLY or SEND.
Customer: replied 6 months ago.
I just happened and he is acting fine and he is a very health puppy and is not on any medications.
Expert:  Dr. Jo replied 6 months ago.
While I await your reply, I'll let you know that this is enough of an overdose to potentially cause serious problems that might warrant hospitalization. Because of that, it's advisable to induce vomiting if this just happened. The safest way to do that is at the vets; inducing vomiting at home is not without risk. You can read how to induce vomiting at home at this link...
Expert:  Dr. Jo replied 6 months ago.
Just got your reply. Thank you. This is a 4x overdose for a puppy this size, and it can result in severe cramping, diarrhea, vomiting and, potentially, fluid and electrolyte imbalances. Animals should be monitored and given replacement parenteral fluids and electrolytes as necessary. That means hospitalization for IV fluids. Since it just happened, your best plan is to have him throw it up. The safest way to do this is to go to the vet where they can use safer and more effective medications. This is preferable to trying to induce vomiting at home.
Expert:  Dr. Jo replied 6 months ago.
So... even though it seems like it might be harmless, the best thing to do is to get to the vet right away. Does this help to answer your question for now?I'm sorry I don't have better news for you, but it's better to be safe than sorry.
Expert:  Dr. Jo replied 6 months ago.
I hope this information is helpful to you. I want to be sure you know you can type in a reply in order to continue our conversation.Please remember I am here for you and am happy to discuss your question until you are satisfied with the answer I've provided. You may return to this page at any time to review this information and/or post more. You may do so even after you've rated my response. I'll be notified of your response via email and will do my best to help you.If you are satisfied with the information I've provided, please take a moment to rate my response. I've done my best to provide you with the most accurate, thorough and up-to-date information that is available, and your positive feedback is important to me. Without it, I receive no compensation for helping you.If you are not satisfied, please let me know how else I may be of assistance.Thank you for using our website.
Expert:  Dr. Jo replied 6 months ago.
Just in case you didn't get the link above
Customer: replied 6 months ago.
Thanks for trying please cancel this membership I am taking him into the emergency care center.
Expert:  Dr. Jo replied 6 months ago.
I will let Customer Support know you wish to cancel. Good luck with everything.

Related Dog Veterinary Questions